MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. ACCESS.STABILIT; VERTEBRAL BODY CEMENT CANNULA

MERIT MEDICAL SYSTEMS INC. ACCESS.STABILIT; VERTEBRAL BODY CEMENT CANNULA
Catalog Number 1472/C
Medical Device Problem Codes Material Fragmentation (1261); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges during a posterior hardware removal procedure the access needle bent and broke off in the bone.The foreign body remained within the patient.No patient harm to report.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The complaint is confirmed.The root cause is attributed to the manufacturing process.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
ACCESS.STABILIT
Common Device Name
VERTEBRAL BODY CEMENT CANNULA
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
MDR Report Key12046746
Report Number1721504-2021-00045
Device Sequence Number3464796
Product Code MDM
UDI-Device Identifier00884450390467
UDI-Public884450390467
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2023
Device Catalogue Number1472/C
Device Lot NumberH2001251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;